Hi, I was on Effexor for a few months a few years ago. You will likely experience some side effects (as with many anti-depressants). As you know it takes about a month for the benefits of the meds to kick in, and in the meantime you just need to judge whether it is worth putting up with the side effects (ie. nausea). They usually go away. I didn't like this Effexor because it sedated me too much and I didn't feel normal. It got rid of the anxiety, but I it numbed me too much. I think I took it at night. Anyways, I just felt it wasn't worth it. I can't remember withdrawal, but all these types of drugs need to be tapered when you come off: just reduce the dose slowly....
I was on Paxil but I slept for 2 hours in the afternoon, so I had to get off that to get a life. Now, I am on Celexa. I love it. I feel great. Side effects all gone and just feel good. You might have to experiment for awhile to see which meds work for you. It takes awhile. But, sometimes you need some meds to help you.....Good luck. BTW exercise and meditation is also invaluable.
Last edited by ms_mod; 08-22-2007 at 06:42 PM.
Reason: Removed unnecessary quote. Ms_Mod
I just took dose #2 at 75mg (my doc thinks i'm up to 225mg...). I do feel the change in constant anxiey, whcih i good. But the pressure in my head is sidelining me, when i've got to be at peak performance in 3 weeks...
Hi! I just figured out that Lexapro is similar to Celexa. I think Lexapro is a more recent version of the same drug.... I can only speak of my own experience of course, but as I said, Celexa is working for me. I noticed an improvement in my anxiety as soon as a week after starting. Now, more than a month later, life is good. I also take Ativan (a benzo) when I need help esp. at night. The combo works for me. I use it for back up just like you said.
You asked about headaches, and I remember getting wicked headaches on Effexor. Esp. if I missed a dose. It was horrible. For me, that drug was too strong. But my doctor really wanted me to keep taking it and spoke so highly of it. I told him, I wouldn't take it again.
I think that 3 weeks is a reasonable amount of time to get used to the drug. Again, if the headaches persist, I likely would stop.
Last edited by tetianainto; 08-23-2007 at 06:58 AM.
I've been on it since June 11th, was on 37.5 for about 1 1/2 months, had the dizziness, constipation, headaches and vision problems, Dr. then upped me to 75 mg. NOT GOOD, felt worse so backed me down to 37.5 again. He sent me to psychiatrist to work on meds for me but had 1 appt. 6 weeks ago and STILL waiting to get into psychiatrist (just saw a gal that did all the paperwork and a counselor who was to refer me to phyc.) Quick work huh ? Have called them twice and they are getting "right" on it and will call.
Just think there is something better out there for me although I am a little more mellowed out and not thinking everyday I'm having a heart attack or dying from something.
Good luck and keep me posted !
Last edited by dinney; 08-23-2007 at 10:08 AM.
well, my doctor went from 37.5 > 75 > 150 > 225, but i actually was just taking the benzo accompaniment b/c i thought with exercise and meditation etc that would be enough. and i heard about all the side effects, and didn't want to be on a heavy med.
i realized this wasn't enough, i must have tossed the 37.5, so i took 75mg the past two nights. this led to 36 hours in bed shaking, trembling, headache and nausea. but oddly much less anxiety even though i was shaking. the nausea has passed. but i got a headache both nights. also i was up all night from 1am to 6am.
right now, i can definitely tell that it is "working" and i should be on this or lexapro or paxil or something along with the benzo. though i'm not sure if i gave the natural+benzo approach enough of a shot but whatever i was doing wasn't enough.
i can't fathom being on 225, so i'm going to ask her to take me back down a bit. i can definitely tell a difference in my anxiety and i can foresee a huge decrease in my benzo intake, which is a good thing. but this med is STRONG.
this is an intermittant doctor, and i hope once i start my job in 3 weeks to be seeing someone i consider a lifetime type psychiatrist that also does therapy.
i wish i'd gotten all this experimenting out of the way before starting work, but that's my fault, thinking i knew better.
But I thought you just started taking it....You can stop taking any more doses without major withdrawal if you've only taken it for 2 days. Sorry, maybe I misunderstood your posts, but if you are worried, then don't keep taking it.
It's funny how doctors are so fond of this particular SSRI.
Hi, just saw your post after I posted. If it's working, then stick with it for a bit......and stabilize at a dose that you are comfortable at. I know how frustrating it is to find something that works....but if your anxiety is down already with the effexor that's a big bonus.
I am relieved that my hypochondria is under control.....it was so hard thinking I was dying all the time. I am starting a new job very soon as well, so I know the stress of being up to the job....
felt okay this morning, but now i'm totally nauseated again, and have no desire to eat. i feel like i have a stomach virus. and i feel (in my body) like i'm sick - probably partially because i haven't eaten much in the past two days. is this normal?
i wouldn't be able to work in this condition. thank god i have nothing to do today.
Last edited by goodintention; 08-23-2007 at 01:38 PM.